Illinois, 2025Damaging Winds in Illinois, June 30, 2025
June 30, 2025 · NWS ILX · 2 events in 1 county or zone
A slow-moving cold front interacted with a hot and humid airmass that was in place across central Illinois, resulting in clusters of strong thunderstorms developing during the afternoon of June 30th, 2025. Most of these storms were below severe limits, but one produced isolated wind damage in southwestern McLean County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving cold front interacted with a hot and humid airmass that was in place across central Illinois, resulting in clusters of strong thunderstorms developing during the afternoon of June 30th, 2025. Most of these storms were below severe limits, but one produced isolated wind damage in southwestern McLean County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 30, 1:39 PM CST, 3 hours earlier. Its key messages:
- Look for scattered thunderstorms from late this afternoon into this evening, with isolated damaging winds being the main concern. Locally heavy rainfall is also possible.
- Somewhat drier air is anticipated from Tuesday through Thursday, with minimal precipitation chances. Hot and humid conditions return late in the week, with afternoon heat indices of 95 to 105 degrees each day Friday (July 4th) through Sunday.
Area forecast discussion, Jun 30, 1:39 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Lincoln IL
239 PM CDT Mon Jun 30 2025
.KEY MESSAGES...
- Look for scattered thunderstorms from late this afternoon into
this evening, with isolated damaging winds being the main
concern. Locally heavy rainfall is also possible.
- Somewhat drier air is anticipated from Tuesday through Thursday,
with minimal precipitation chances. Hot and humid conditions
return late in the week, with afternoon heat indices of 95 to
105 degrees each day Friday (July 4th) through Sunday.
&&
.DISCUSSION...
Issued at 239 PM CDT Mon Jun 30 2025
The main concern for this afternoon and evening is scattered
thunderstorms developing ahead of a cold front. A zone of lift is
currently observed on satellite from northeastern MO through
about Peoria to the south side of the Chicago metro area. Minimal
capping is in place per the SPC mesoanalysis, however the sluggish
speed of storm development demonstrates that at least some MLCIN
still exists. Anticipate storm coverage and intensity to gradually
increase through early this evening, becoming scattered along the
boundary. DCAPE increases with eastward extent, and so does the
likelihood for isolated strong to severe wind gusts occurring.
Isolated severe wind gusts are most probable from 5-8 pm near and
east of I-55. In addition, PWAT values from around 1.5 inches
north of I-74 to near 2 inches south of I-70 may promote moderate
to heavy rain rates with the storms that develop.
Once the front makes its way through central Illinois this
evening, look for somewhat drier air from Tuesday through Thursday
along with high temperatures dropping into the mid-upper 80s,
with little chance for precipitation. Late in the week (by
Friday), anticipate heat and humidity to return as a mid-level
ridge axis traverses the Midwest. Heat index values in excess of
100 F are anticipated for at least portions of the area, at least
through Saturday, with perhaps some slight decrease in heat index
values from Sunday into early next week. The pattern at that point
places central Illinois north of a mid-level ridge over the
southern Plains, with any small-scale disturbances moving through
the flow perhaps able to touch off thunderstorms and rain.
AAT
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1238 PM CDT Mon Jun 30 2025
The main aviation concern through 18z Tuesday will be scattered
thunderstorms late this afternoon through this evening. Primary
forcing will be a cold front now from southeastern IA into far
northwestern IL, combined with daytime heating. Isolated storms
ahead of the front this afternoon cannot be ruled out, though they
are fairly low probability. In addition to lightning and lowered
visibility from heavy rain, isolated wind gusts in excess of 40 kt
could occur with this evening's storm activity.
Outside of storms, low VFR to brief MVFR ceilings are a
possibility this afternoon.
AAT
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 30, 2:03 PM CST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Mon Jun 30 2025
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
303 PM CDT Mon Jun 30 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.
.DAY ONE...This afternoon and tonight.
Heat indices will peak in the middle 90s this afternoon.
Scattered thunderstorms are expected late this afternoon and
evening, with a few storms potentially becoming strong to severe.
Isolated damaging wind gusts are a risk, along with frequent
lightning and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat will build back into the area late this week. Heat indices are
forecast to reach near 100 degrees Friday and Saturday. Thunderstorm
chances will return on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 4 pm and 10 pm.
Expected storm motion is toward the east around 30 mph.
25/AAT
In the hours before
Special weather statement, Jun 30, 2:47 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Lincoln IL
347 PM CDT Mon Jun 30 2025
ILZ036-040-302115-
Schuyler-Fulton-
347 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FULTON...
NORTHEASTERN SCHUYLER AND WESTERN MASON COUNTIES THROUGH 415 PM
CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vermont, or 13 miles northeast of Rushville, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Astoria, Vermont, Ipava, Table Grove, Bluff City, and Duncan Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4028 9053 4028 9045 4040 9044 4034 9005
4031 9007 4015 9025 4015 9027 4023 9055
TIME...MOT...LOC 2046Z 284DEG 23KT 4028 9044
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GeelhartThunderstorm Wind, McLean
- When
- June 30, 4:39 PM CST to 4:44 PM CST
- Where
- McLean County, 0.97 mi N of Mc Lean to 1.48 mi NNE of Mc Lean
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.334, -89.168
Crop damage was observed near the intersection of county roads 500E and 350N. Additional crop damage was also evident in this area via Sentinel satellite data.
Thunderstorm Wind, McLean
- When
- June 30, 4:43 PM CST to 4:48 PM CST
- Where
- McLean County, 2.22 mi ESE of Mc Lean to 2.04 mi E of Mc Lean
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.310, -89.130
Crop damage was observed near the intersection of US-136 and county road 700E. This damage was confirmed via Sentinel satellite data, which also showed damage south of 300N and 675E.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Delaware, June 30, 20251 death · 1 injured · $3,000 · EF0 · 11 events
- Flash Flooding and Flooding in Pennsylvania, June 30, 2025$59,000 · 61 kt wind · 21 events
- Flash Flooding and Damaging Wind in Texas, June 30, 2025$60,000 · 70 kt wind · 3 events
- Flash Flooding and Flood in Oklahoma, June 30, 2025$50,000 · 57 kt wind · 4 events
- Damaging Winds in Michigan, June 30, 2025$51,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, June 30, 2025$23,000 · 56 kt wind · 6 events
- Flash Flooding in Pennsylvania, June 30, 2025$20,000 · 2 events
- Flash Flooding in Ohio, June 30, 2025$20,000 · 2 events
- Damaging Winds in New Jersey, June 30, 202550 kt wind · 13 events
- Flash Flood and Damaging Wind in Tennessee, June 30, 2025$14,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 30, 2025$1,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Maryland, June 30, 20256 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261523, 1261524.